Alert archive / Minnesota / Dense Fog Advisories in 2024

Dense Fog Advisory 21, NWS Twin Cities, MN

December 14, 20249 counties in Wisconsin; 42 counties in Minnesota

NWS Twin Cities, MN issued this dense fog advisory at Dec 14, 2024, 2:56 PM CST for 9 counties in Wisconsin; 42 counties in Minnesota. It took effect at Dec 14, 2024, 6:00 PM CST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2024, 2:56 PM CST (20:56 UTC)
In effect from
Dec 14, 2024, 6:00 PM CST
Expired
Dec 15, 2024, 1:03 PM CST
In force
19 hr
Issued by
NWS Twin Cities, MN
All 51 counties

Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 20 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.9 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2024-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2024-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 214 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
692 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
214 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

900 
WWUS73 KMPX 142056
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
256 PM CST Sat Dec 14 2024

MNZ041>043-047>049-054>058-064>067-073>075-082-083-091-092-150700-
/O.NEW.KMPX.FG.Y.0021.241215T0000Z-241215T1500Z/
Douglas-Todd-Morrison-Stevens-Pope-Stearns-Lac Qui Parle-Swift-
Chippewa-Kandiyohi-Meeker-Yellow Medicine-Renville-McLeod-Sibley-
Redwood-Brown-Nicollet-Watonwan-Blue Earth-Martin-Faribault-
Including the cities of Little Falls, St James, Alexandria, St
Cloud, Litchfield, St Peter, Benson, Madison, Redwood Falls,
Mankato, Granite Falls, New Ulm, Willmar, Glenwood, Morris,
Fairmont, Gaylord, Olivia, Long Prairie, Blue Earth, Montevideo,
and Hutchinson
256 PM CST Sat Dec 14 2024

...DENSE FOG ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST 
SUNDAY...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Portions of central, south central, southwest, and west 
  central Minnesota.

* WHEN...From 6 PM this evening to 9 AM CST Sunday.

* IMPACTS...Low visibility could make driving conditions hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of 
distance ahead of you.

&&

$$

MNZ044-045-050>053-059>063-068>070-076>078-084-085-093-150700-
/O.NEW.KMPX.FG.Y.0021.241215T0600Z-241215T1500Z/
Mille Lacs-Kanabec-Benton-Sherburne-Isanti-Chisago-Wright-
Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota-Le Sueur-
Rice-Goodhue-Waseca-Steele-Freeborn-
Including the cities of St Paul, Chanhassen, Faribault, Sauk
Rapids, Minneapolis, Monticello, Stillwater, Le Sueur, Red Wing,
Blaine, Center City, Shakopee, Owatonna, Cambridge, Mora, Chaska,
Princeton, Victoria, Waseca, Elk River, Hastings, and Albert Lea
256 PM CST Sat Dec 14 2024

...DENSE FOG ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST 
SUNDAY...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Portions of central, east central, south central, and 
  southeast Minnesota.

* WHEN...From midnight tonight to 9 AM CST Sunday.

* IMPACTS...Low visibility could make driving conditions hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of 
distance ahead of you.

&&

$$

WIZ014>016-023>028-150700-
/O.NEW.KMPX.FG.Y.0021.241215T0800Z-241215T1500Z/
Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire-
Including the cities of River Falls, Menomonie, Durand, Chippewa
Falls, Osceola, Eau Claire, Ladysmith, Hudson, and Rice Lake
256 PM CST Sat Dec 14 2024

...DENSE FOG ADVISORY IN EFFECT FROM 2 AM TO 9 AM CST SUNDAY...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Barron, Polk, Rusk, Chippewa, Dunn, Eau Claire, Pepin, 
  Pierce, and St. Croix Counties.

* WHEN...From 2 AM to 9 AM CST Sunday.

* IMPACTS...Low visibility could make driving conditions hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of 
distance ahead of you.

&&

$$

Dye
4 follow-up statements
886 
WWUS73 KMPX 150251
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
851 PM CST Sat Dec 14 2024

MNZ041>043-047>049-054>058-064>067-073>075-082-083-091-092-151200-
/O.EXT.KMPX.FG.Y.0021.000000T0000Z-241215T1700Z/
Douglas-Todd-Morrison-Stevens-Pope-Stearns-Lac Qui Parle-Swift-
Chippewa-Kandiyohi-Meeker-Yellow Medicine-Renville-McLeod-Sibley-
Redwood-Brown-Nicollet-Watonwan-Blue Earth-Martin-Faribault-
Including the cities of Willmar, Alexandria, Montevideo, St
James, Olivia, Long Prairie, New Ulm, Morris, Madison, Mankato,
Granite Falls, Litchfield, Gaylord, St Cloud, Blue Earth, Benson,
Fairmont, Little Falls, Glenwood, Hutchinson, St Peter, and
Redwood Falls
851 PM CST Sat Dec 14 2024

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 11 AM CST SUNDAY...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Portions of central, south central, southwest, and west 
  central Minnesota.

* WHEN...Until 11 AM CST Sunday.

* IMPACTS...Low visibility could make driving conditions hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of 
distance ahead of you.

&&

$$

MNZ044-045-050>053-059>063-068>070-076>078-084-085-093-151200-
/O.EXT.KMPX.FG.Y.0021.241215T0600Z-241215T1700Z/
Mille Lacs-Kanabec-Benton-Sherburne-Isanti-Chisago-Wright-
Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota-Le Sueur-
Rice-Goodhue-Waseca-Steele-Freeborn-
Including the cities of Monticello, Albert Lea, Shakopee, Elk
River, Le Sueur, Mora, Red Wing, Center City, Cambridge,
Stillwater, Sauk Rapids, Chaska, Minneapolis, Blaine, St Paul,
Hastings, Chanhassen, Owatonna, Princeton, Waseca, Victoria, and
Faribault
851 PM CST Sat Dec 14 2024

...DENSE FOG ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM 
CST SUNDAY...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Portions of central, east central, south central, and 
  southeast Minnesota.

* WHEN...From midnight tonight to 11 AM CST Sunday.

* IMPACTS...Low visibility could make driving conditions hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of 
distance ahead of you.

&&

$$

WIZ014>016-023>028-151200-
/O.EXT.KMPX.FG.Y.0021.241215T0800Z-241215T1700Z/
Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire-
Including the cities of Menomonie, Ladysmith, River Falls,
Durand, Eau Claire, Chippewa Falls, Hudson, Osceola, and Rice
Lake
851 PM CST Sat Dec 14 2024

...DENSE FOG ADVISORY NOW IN EFFECT FROM 2 AM TO 11 AM CST SUNDAY...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Barron, Polk, Rusk, Chippewa, Dunn, Eau Claire, Pepin, 
  Pierce, and St. Croix Counties.

* WHEN...From 2 AM to 11 AM CST Sunday.

* IMPACTS...Low visibility could make driving conditions hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of 
distance ahead of you.

&&

$$

Borghoff
340 
WWUS73 KMPX 151109
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
509 AM CST Sun Dec 15 2024

MNZ041>043-047>049-054>058-064>067-073>075-082-083-091-092-151700-
/O.CON.KMPX.FG.Y.0021.000000T0000Z-241215T1700Z/
Douglas-Todd-Morrison-Stevens-Pope-Stearns-Lac Qui Parle-Swift-
Chippewa-Kandiyohi-Meeker-Yellow Medicine-Renville-McLeod-Sibley-
Redwood-Brown-Nicollet-Watonwan-Blue Earth-Martin-Faribault-
Including the cities of Willmar, New Ulm, Little Falls, Glenwood,
Olivia, Gaylord, Madison, Long Prairie, Hutchinson, Morris,
Fairmont, Benson, St Peter, Granite Falls, Mankato, Alexandria,
Redwood Falls, Montevideo, St James, Blue Earth, Litchfield, and
St Cloud
509 AM CST Sun Dec 15 2024

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS 
MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Portions of central, south central, southwest, and west 
  central Minnesota.

* WHEN...Until 11 AM CST this morning.

* IMPACTS...Low visibility could make driving conditions hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of 
distance ahead of you.

&&

$$

MNZ044-045-050>053-059>063-068>070-076>078-084-085-093-151700-
/O.CON.KMPX.FG.Y.0021.000000T0000Z-241215T1700Z/
Mille Lacs-Kanabec-Benton-Sherburne-Isanti-Chisago-Wright-
Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota-Le Sueur-
Rice-Goodhue-Waseca-Steele-Freeborn-
Including the cities of Monticello, Mora, Stillwater, Princeton,
Le Sueur, Shakopee, Faribault, Cambridge, Owatonna, Hastings, Elk
River, Waseca, Minneapolis, Sauk Rapids, Albert Lea, Red Wing,
Center City, St Paul, Chanhassen, Blaine, Victoria, and Chaska
509 AM CST Sun Dec 15 2024

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS 
MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Portions of central, east central, south central, and 
  southeast Minnesota.

* WHEN...Until 11 AM CST this morning.

* IMPACTS...Low visibility could make driving conditions hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of 
distance ahead of you.

&&

$$

WIZ014>016-023>028-151700-
/O.CON.KMPX.FG.Y.0021.000000T0000Z-241215T1700Z/
Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire-
Including the cities of Hudson, Ladysmith, River Falls, Osceola,
Menomonie, Eau Claire, Chippewa Falls, Durand, and Rice Lake
509 AM CST Sun Dec 15 2024

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS 
MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Barron, Polk, Rusk, Chippewa, Dunn, Eau Claire, Pepin, 
  Pierce, and St. Croix Counties.

* WHEN...Until 11 AM CST this morning.

* IMPACTS...Low visibility could make driving conditions hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of 
distance ahead of you.

&&

$$

MPG
805 
WWUS73 KMPX 151633
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
1033 AM CST Sun Dec 15 2024

MNZ041>045-047>070-073>078-082>085-091>093-151745-
/O.EXP.KMPX.FG.Y.0021.000000T0000Z-241215T1700Z/
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-Yellow
Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-Redwood-Brown-
Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-Waseca-Steele-
Martin-Faribault-Freeborn-
Including the cities of Glenwood, Willmar, New Ulm, Long Prairie,
Blaine, Red Wing, Owatonna, Litchfield, Alexandria, Hutchinson,
St Peter, Little Falls, Gaylord, Morris, Victoria, Le Sueur,
Waseca, Minneapolis, Olivia, St Paul, St James, Benson, Fairmont,
Sauk Rapids, Cambridge, Madison, Granite Falls, Blue Earth,
Mankato, Montevideo, Center City, Mora, Hastings, Chaska, Elk
River, Redwood Falls, Stillwater, Shakopee, Faribault,
Monticello, Albert Lea, St Cloud, Chanhassen, and Princeton
1033 AM CST Sun Dec 15 2024

...DENSE FOG ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING...

Fog will continue to be present today, but it will not be as dense 
as it was earlier today. Some isolated areas of dense fog may 
persist. Fog may again become dense again tonight, additional 
updates will be sent later today.

$$

WIZ014>016-023>028-152100-
/O.EXT.KMPX.FG.Y.0021.000000T0000Z-241215T2100Z/
Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire-
Including the cities of Rice Lake, Durand, Chippewa Falls,
Ladysmith, River Falls, Eau Claire, Osceola, Menomonie, and
Hudson
1033 AM CST Sun Dec 15 2024

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Barron, Polk, Rusk, Chippewa, Dunn, Eau Claire, Pepin, 
  Pierce, and St. Croix Counties.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Low visibility could make driving conditions hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of 
distance ahead of you.

&&

$$

NDC
369 
WWUS73 KMPX 151903
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
103 PM CST Sun Dec 15 2024

WIZ014>016-023>028-152015-
/O.CAN.KMPX.FG.Y.0021.000000T0000Z-241215T2100Z/
Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire-
Including the cities of Rice Lake, Durand, Chippewa Falls,
Ladysmith, River Falls, Eau Claire, Osceola, Menomonie, and
Hudson
103 PM CST Sun Dec 15 2024

...DENSE FOG ADVISORY IS CANCELLED...

Visibility has improved, so the advisory is cancelled. Fog will 
remain, but it not expected to be dense.

$$

NDC

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this dense fog advisory went out at Dec 14, 2:16 PM CST, 40 minutes earlier. Its key messages:

  • A wintry mix of freezing rain/drizzle and snow will continue this afternoon into this evening across southern and eastern Minnesota into western Wisconsin.
  • Two more slight chances for precipitation Sunday night into Monday and midweek, with both unlikely to bring significant accumulations.
  • Warming up to above freezing temperatures Sunday and Monday before falling back down to near to slightly below normal temperatures for the rest of the week.
Area forecast discussion, Dec 14, 2:16 PM CST, 40 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
216 PM CST Sat Dec 14 2024

.KEY MESSAGES...

- A wintry mix of freezing rain/drizzle and snow will continue
  this afternoon into this evening across southern and eastern
  Minnesota into western Wisconsin.

- Two more slight chances for precipitation Sunday night into
  Monday and midweek, with both unlikely to bring significant
  accumulations.

- Warming up to above freezing temperatures Sunday and Monday
  before falling back down to near to slightly below normal
  temperatures for the rest of the week.

&&

.DISCUSSION...
Issued at 216 PM CST Sat Dec 14 2024

Rest of Today into Sunday...Warm air and moist air advection
will continue with temperatures and dew points rising through
Sunday afternoon. This morning's MPX sounding showed a
pronounced warm layer driven by this WAA with temperatures near
to just above freezing. This WAA has been occurring occurring
below this warm layer aloft as well, but it has been cooler and
for the rest of today the surface will stay below freezing. The
question here is the depth of both the warm layer aloft the
cold layer near the surface. The main precipitation types we
have been observing are snow and freezing rain. Areas where the
warm layer's depth above freezing is deep enough to melt snow it
falls as freezing rain. Areas where this depth is not enough to
melt the snow it falls as snow. This setup is most likely along
and to the east of I-35 where the more robust WAA and therefore
lift is occurring. There is advection as well to the east, but
of a lesser magnitude such that mist and drizzle are more
likely. So the best chance for any accumulation of ice or snow
will be eastern Minnesota into western Wisconsin. As the low to
our south, the driver of this event, continues to track east the
main area of WAA associated with this current low will shift as
well. This will bring an end to the precipitation, but we will
remain with low stratus and fog tonight. Tomorrow another low
will move across the Canadian Prairies and into the Great Lakes.
This means as we leave the WAA from this current low we will
move into the WAA from this advancing low. This is why we expect
to see the warm and moist air continue to advect in well into
Sunday. After all the preceding warming, this will not be as
much of a warm up such that the overnight into Sunday period
will see more mist and fog rather than precipitation. Fog will
be dense at times, especially overnight into Sunday morning.
Temperatures will be below freezing still for much of this time,
so freezing fog could lead to some additional slick surfaces.
Above freezing temperatures will spread across the region from
southeast to northwest from Sunday morning to afternoon. This
warming will help bring the fog to an end.

Sunday night and Monday...Sunday night brings our next
precipitation chance as the previously mentioned low tracks to
the east. With the most likely track of this low we will most
likely be in the dry slot with most of the precipitation
falling closer to the low closer to the Canadian border. We
can't rule out some light rain or snow on Monday morning, but
overall precipitation chance are mainly to our north. The
movement of this low will shift our flow back to the northwest
by Monday afternoon. This will send us back into CAA and bring
this warm up to an end. The warmer air should last long enough
to get one more above freezing day in before colder air is
present for the remainder of the week.

Tuesday through Friday...Tuesday will be driven by northwest
flow aloft and rising pressure. This means colder temperatures
with highs in the 20s and a chance to see the sun again. This
chance to see the sun won't last long as a shortwave Tuesday
night will provide a chance for some light snow and the return
of overcast skies. Looking at ensemble guidance there is very
little QPF with this Tuesday night into Wednesday morning
system. So as the last discussion said mainly a "cosmetic snow"
rather than something worth using a snow blower on or the plows
coming out. The next potential system comes late Thursday into
Friday. Still quite a bit of spread just in the main global
deterministic models let alone their associated ensemble suites.
So I can't say much with any confidence yet, but for those of
you hoping for a white Christmas this might be our best chance.
With generally northwest flow temperatures peak near normal and
are generally below normal through this period.

&&

.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1146 AM CST Sat Dec 14 2024

How the rest of today plays out will differ based on location.
Generally along and east of I-35 (MKT, MSP, RNH, and EAU) still
have a good chance for wintry mix this afternoon. As wintry mix
falls expect drops into low MVFR to IFR. For the rest of the
terminals to the west this is looking more like a mist and
eventually fog event. After the wintry mix chances come to an
end this evening ceilings will fall and visibilities will
continue to drop. This will bring widespread IFR with some LIFR.
This conditions will continue into Sunday morning with some
improvement to CIGS expected by midday. Winds will remain from a
southeast direction this period 10 to 15 knots today dropping
by around 5 knots tonight.

KMSP...The best chance for a wintry mix will be this evening as
the main push of moisture moves up from Iowa. This will see a
drop into IFR with periods of freezing rain and snow possible.
By this evening the precipitation chances will come to an end,
but low ceilings and reduced visibilities will continue.
Improvements expected tomorrow afternoon.

/OUTLOOK FOR KMSP/
MON...MVFR. Wind W 10-20 kts.
TUE...VFR. Wind NW 10-15 kts.
WED...VFR chc MVFR/-SN. Wind NW 5-10 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Winter Weather Advisory until 9 PM CST this evening for
     Chisago.
     Winter Weather Advisory until 6 PM CST this evening for Anoka-
     Carver-Dakota-Freeborn-Goodhue-Hennepin-Le Sueur-Ramsey-
     Rice-Scott-Steele-Waseca-Washington-Wright.
     Winter Weather Advisory until 3 PM CST this afternoon for Blue
     Earth-Brown-Faribault-Martin-McLeod-Nicollet-Redwood-
     Renville-Sibley-Watonwan.
WI...Winter Weather Advisory until 9 PM CST this evening for Barron-
     Dunn-Pepin-Pierce-Polk-St. Croix.
     Winter Weather Advisory until midnight CST tonight for
     Chippewa-Eau Claire-Rusk.

&&

DISCUSSION...NDC
AVIATION...NDC
Hazardous weather outlook, Dec 14, 4:14 AM CST, 10 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
414 AM CST Sat Dec 14 2024

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
151015-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
414 AM CST Sat Dec 14 2024

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Today and Tonight.

A mix of freezing rain, sleet, and snow will lead to the potential
for hazardous travel conditions into the early evening in
Minnesota and through midnight in western Wisconsin.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Light accumulating snow is possible Tuesday afternoon into Tuesday
night.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

In the hours before

Special weather statement, Dec 14, 9:28 AM CST, 5 hours 28 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
928 AM CST Sat Dec 14 2024

MNZ041>045-047>052-054>058-064-142100-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Lac Qui Parle-Swift-Chippewa-Kandiyohi-
Meeker-Yellow Medicine-
Including the cities of Alexandria, Long Prairie, Little Falls,
Princeton, Mora, Morris, Glenwood, St Cloud, Sauk Rapids,
Elk River, Cambridge, Madison, Benson, Montevideo, Willmar,
Litchfield, and Granite Falls
928 AM CST Sat Dec 14 2024

...SNOW AND PATCHY FREEZING DRIZZLE EXPECTED THROUGH THIS
AFTERNOON...

Light snow and occasional freezing drizzle have been ongoing
through much of the morning. This has resulted in a few slick
spots on roadways. However, little to no snow or ice accumulation
is expected as drier air will continue to work into the low and
mid levels. The bulk of the precipitation and impacts this
afternoon are expected further south and east across Minnesota and
Wisconsin. Travelers are encouraged to use caution and check
511mn.org before venturing out today.

Nearby

Dense Fog Advisories in Minnesota, 2024Dense Fog Advisories in Wisconsin, 2024Every dense fog advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.